MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Vitrectomy (2643)
Date of Event 12/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was removed in the initial surgery.If explanted, give date: not applicable, as lens was removed in the initial surgery.Device evaluation: product testing could not be performed as the product was not returned and was discarded by the customer.Therefore, the reported complaint cannot be confirmed.Manufacturing records review: the manufacturing records for the product was reviewed and no non-conformance report (nc) was found.The product was manufactured and released according to specification.A search in complaint system revealed that no other complaint has been received for this production order number.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after the insertion of the intraocular lens, model pcb00 25.5 diopter into a female patient¿s right eye (od), the lens folded and cracked.They had to cut the lens to remove it from the eye.After the lens was removed, the patient coughed and they had to perform a vitrectomy.It was indicated that the lens was not replaced, that the patient was left without an implant, aphakic and was transferred to (b)(6) hospital.It was noted that the patient is doing fine post operation.The lens was thrown away and is not available for return.No additional information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9748775
Report Number2648035-2020-00173
Device Sequence Number2896225
Product Code HQL
UDI-Device Identifier05050474558373
UDI-Public(01)05050474558373(17)221023
Combination Product (Y/N)Y
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2022
Device Model NumberPCB00
Device Catalogue NumberPCB0000255
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/28/2020
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date02/25/2020
Supplement Report FDA Received Date11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Date Report Sent to FDA01/01/2005